From Seattle, Washington, USA:
My 11 year old daughter, diagnosed with type 1 diabetes about eight months ago, is still in the honeymoon phase and has a hemoglobin A1c of 5.8%. She receives NPH and Humalog insulin twice a day. Her bedtime reading may be 100 mg/dl [5.6 mmol/L], but an hour after her snack, she may be between 70 and 80 mg/dl [3.9 and 4.4 mmol/L] or lower. Why is she so low when she just had a snack and was higher earlier? Our endocrinologist is stumped because the Humalog should have worn off and the NPH is just starting. They want her to be at least 100 mg/dl [5.6 mmol/L] before bed. We would appreciate any ideas you may have.
It seems pretty clear that the combination of Humalog and NPH is having a pretty good effect and there appears to be an overlap in the action of the two. I would agree about the number for bedtime which is less of a concern because of the honeymoon and little insulin, but real. Does she get lower in the early morning? Maybe she does need the NPH at bedtime.
Original posting 28 Mar 2001
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.